Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 15, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 29, 2006, 4:11 AM CST for 20 counties in Kansas. It took effect at Mar 29, 2006, 10:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2006, 4:11 AM CST (10:11 UTC)
- In effect from
- Mar 29, 2006, 10:00 AM CST
- Expired
- Mar 29, 2006, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3124 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 291011 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 411 AM CST WED MAR 29 2006 ...SOUTH WINDS WILL HOWL TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN IN EASTERN COLORADO TODAY, AND THE RESULTING PRESSURE GRADIENT WILL PRODUCE STRONG SOUTH WINDS. THE STRONG WINDS WILL CONTINUE TONIGHT BUT WILL DECREASE SLIGHTLY AFTER SUNSET AS THE LOWER LEVELS OF THE ATMOSPHERE STABILIZE. KSZ030-031-043>046-063>066-075>080-085>088-291815- /O.NEW.KDDC.WI.Y.0015.060329T1600Z-060330T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 411 AM CST WED MAR 29 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH BY LATE MORNING. WINDS WILL DECREASE ONLY SLIGHTLY THIS EVENING WITH LOSS OF SURFACE HEATING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND CURRENTS AROUND GRAIN ELEVATORS OR OTHER OBSTRUCTIONS MAY MAKE VEHICLE CONTROL ESPECIALLY CHALLENGING. $$ 01
2 follow-up statements
000 WWUS73 KDDC 291659 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1059 AM CST WED MAR 29 2006 ...SOUTH WINDS WILL HOWL TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN IN EASTERN COLORADO TODAY...AND THE RESULTING PRESSURE GRADIENT WILL PRODUCE STRONG SOUTH WINDS. THE STRONG WINDS WILL CONTINUE TONIGHT BUT WILL DECREASE SLIGHTLY AFTER SUNSET. KSZ030-031-043>046-063>066-075>080-085>088-300200- /O.CON.KDDC.WI.Y.0015.000000T0000Z-060330T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1059 AM CST WED MAR 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. LOOK FOR STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 TO 45 MPH THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND CURRENTS AROUND GRAIN ELEVATORS OR OTHER OBSTRUCTIONS MAY MAKE VEHICLE CONTROL ESPECIALLY CHALLENGING. $$ 06
000 WWUS73 KDDC 300158 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 758 PM CST WED MAR 29 2006 ...WINDS WERE SETTLING DOWN A LITTLE... .WITH SUNDOWN...THE SOURCE OF DIFFERENTIAL HEATING WAS GONE AND THIS HAS ALLOWED WINDS TO FALL BELOW ADVISORY CRITERIA. KSZ030-031-043>046-063>066-075>080-085>088-300300- /O.EXP.KDDC.WI.Y.0015.000000T0000Z-060330T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 758 PM CST WED MAR 29 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO BLOW AT 20 TO 30 MPH WITH GUSTS TO 35 MPH OVERNIGHT. HOWEVER...THESE SPEEDS ARE BELOW ADVISORY LEVELS...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:10 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 29, 3:10 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CST WED MAR 29 2006 .DISCUSSION... DAYS 1-2... AN ABUNDANCE OF UNCERTAINTY EXISTS THIS MORNING REGARDING DETAILS SURROUNDING THE APPROACH OF THE VERY VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM ENTERING THE WESTERN UNITED STATES EARLY THIS MORNING. THE MOST SIGNIFICANT FORECAST CHALLENGES ARE 1) THE POTENTIAL FOR SEVERE WEATHER TODAY AND TONIGHT 2) EXTENT OF PRECIPITATION WRAPPING AROUND THE UPPER LEVEL CYCLONE THURSDAY AND 3) WIND SPEEDS THROUGH THURSDAY AS THE DEEP SURFACE CYCLONE MOVES FROM THE LEE OF THE ROCKIES ACROSS THE CENTRAL PLAINS. EVENING ANALYSES REVEALED BROAD RIDGING OVER THE CENTRAL UNITED STATES WITH CONTINUED WARMING IN THE MID LEVELS OF THE ATMOSPHERE. LOW LEVEL MOISTURE FLOWING UP THE RIO GRANDE WAS FEEDING THE PERSISTENT THUNDERSTORM CLUSTER OVER WEST TEXAS, AND MOISTURE RETURN TO THE CENTRAL PLAINS STILL IS RATHER LIMITED. EVEN IN CENTRAL TEXAS, SURFACE DEWPOINTS WERE ONLY IN THE LOW TO MID 50S. UVV IN ADVANCE OF A VIGOROUS MINOR UPPER LEVEL TROUGH WAS CONTINUING TO SUPPORT THUNDERSTORM DEVELOPMENT IN TEXAS. MID LEVEL WARM AIR ADVECTION AND UPPER LEVEL DIVERGENCE WERE SUPPORTING A FEW LIGHT SHOWERS EAST OF DODGE CITY EARLY THIS MORNING, BUT LITTLE RAIN APPEARED TO BE REACHING THE GROUND. THE SHOWERS SHOULD CONTINUE MOVING EASTWARD WITH GENERAL SUBSIDENCE OVER SOUTHWESTERN KANSAS BEHIND THE UPPER LEVEL TROUGH BY MID MORNING. THE NUMERICAL MODEL SOLUTIONS DIFFER SOMEWHAT WITH DETAILS OF THE POWERFUL UPPER LEVEL TROUGH APPROACHING THE CENTRAL PLAINS TONIGHT AND THURSDAY. THE GFS IS SLIGHTLY SLOWER AND DEEPER WITH THE SOUTHERN VORTICITY MAXIMUM THAN THE NAM. THE GFS WIND FIELD OVER THE PACIFIC APPEARS TO BE INITIALIZED BETTER AND IN BETTER CONGRUENCE WITH AVAILABLE SATELLITE AND AIRCRAFT WINDS. THE DETERMINISTIC SOLUTION ALSO IS FAIRLY CONSISTENT WITH MOST ENSEMBLE MEMBERS, ALTHOUGH IT MAY BE SLIGHTLY OVERDONE WITH THE STRENGTH OF THE CLOSED UPPER LEVEL LOW PRESSURE SYSTEM OVER WESTERN KANSAS. THE CANADIAN DETERMINISTIC SOLUTION SUGGESTS A MORE OPEN WAVE BUT A VERY POWERFUL VORTICITY MAXIMUM NEAR THE LOCATION OF THE GFS CLOSED UPPER LEVEL CYCLONE. SINCE THE OBSERVATIONS APPEAR TO SUPPORT A SOLUTION SIMILAR TO THAT OF THE GFS, THE GFS WAS THE MODEL OF CHOICE THIS MORNING WITH SUBJECT ADJUSTMENT TO REFLECT A MORE OPEN WAVE OVER WESTERN KANSAS. LOW LEVEL WINDS TODAY SHOULD MEET ADVISORY CRITERIA AS PRESSURES BEGIN TO FALL IN THE LEE OF THE ROCKIES AND ENHANCE THE ALREADY TIGHT PRESSURE GRADIENT OVER WESTERN KANSAS. PROFILERS APPEAR TO BE MISSING A LOT OF WINDS IN THE LOW LEVELS BUT BOTH HAVILAND AND GRANADA ESTIMATED WINDS IN EXCESS OF 60 KTS AT H8 AT 08Z. THE DDC VAD WIND PROFILE SUPPORTED THE HIGH WINDS ESTIMATED BY THE PROFILERS. CLOUDINESS MAY INTERFERE WITH DESTABILIZATION AND DOWNWARD MOMENTUM TRANSFER EARLY THIS MORNING, BUT ENOUGH INSOLATION SHOULD OCCUR TO SUPPORT STRONG SURFACE WINDS BY MID TO LATE MORNING. ENDING OF THE ADVISORY IS PROBLEMATIC SINCE THE PRESSURE GRADIENT WILL REMAIN VERY TIGHT WELL INTO THE NIGHT. A DRYLINE WILL BECOME ESTABLISHED THIS AFTERNOON ALONG THE WEST EDGE OF THE LOW LEVEL MOISTURE RETURN, MOST LIKELY JUST WEST OF DODGE CITY. WITH CONTINUED WARMING IN THE MID LEVELS OF THE ATMOSPHERE THROUGH THE AFTERNOON AND ONLY WEAK CONVERGENCE ALONG THE DRYLINE, CONFIDENCE THAT THUNDERSTORMS WILL FIRE IS NOT GREAT. SHOULD A THUNDERSTORM OR TWO DEVELOP ALONG THE DRYLINE, THERE IS ENOUGH SHEAR TO SUPPORT UPDRAFT ROTATION AND THE POTENTIAL FOR LARGE HAIL. VERY LOW POPS WERE MAINTAINED IN THE GRIDS ALONG THE DRYLINE THIS AFTERNOON, BUT THE MENTION OF SEVERE WAS NOT INCLUDED DUE TO THE LOW PROBABILITY OF OCCURRENCE. MID LEVEL COOLING AND STRONG UVV WILL DEVELOP OVER SOUTHWESTERN KANSAS LATER TONIGHT. THE DRYLINE WILL RETREAT WESTWARD THIS EVENING IN RESPONSE TO CONTINUED FALLING PRESSURES IN THE LEE OF THE ROCKIES AND BACKING LOW LEVEL WINDS. THUNDERSTORMS WILL DEVELOP TONIGHT WHEN THE MID LEVEL COOLING APPROACHES THE LOW LEVEL MOISTURE, AND A LINE OF THUNDERSTORMS LIKELY WILL PROPAGATE ACROSS WESTERN KANSAS DURING THE NIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE, BUT A WIDESPREAD SEVERE EVENT DOES NOT SEEM LIKELY. THUNDERSTORMS SHOULD BE EXITING THE EASTERN COUNTIES AROUND SUNRISE THURSDAY. TEMPERATURES WILL RISE QUICKLY, AND SCATTERED HIGH BASED THUNDERSTORMS MAY DEVELOP NEAR THE UPPER LEVEL COLD POOL BY MID DAY THURSDAY. EVOLUTION OF THESE THUNDERSTORMS WILL HAVE TO BE MONITORED CAREFULLY IN THE STRONGLY SHEARED ENVIRONMENT SINCE A LOW TOPPED SUPERCELL OR TWO COULD DEVELOP. DAYS 3-7... SEE LITTLE REASON TO MAKE HUGE CHANGES TO THE GOING FORECAST. MODELS STILL KEEP FAIRLY PROGRESSIVE FLOW, EJECTING A SHORTWAVE OUT INTO THE PLAINS BY THIS WEEKEND. THIS SYSTEM DOES NOT LOOK QUITE AS STRONG AS THE PREVIOUS SHORTWAVE, BUT HOPEFULLY THERE WILL BE ENOUGH MOISTURE RETURN TO LIGHT OFF A FEW SHOWERS, SO KEPT LOW POPS FOR SAT AND SUN AFTERNOON. THE NEXT, STRONGER SYSTEM WILL START TO COME OUT LATE IN THE PERIOD, ALTHOUGH THERE IS SOME DISAGREEMENT BETWEEN MODELS ON EXACT TIMING, WITH THE GFS A LITTLE BIT FASTER THAN THE ECMWF AND ENSEMBLE MEAN. GIVEN THE UNCERTAINTY OF TIMING, WILL CONTINUE WITH LOW POPS FOR LATE TUESDAY. OTHER THAN VARIOUS PACIFIC FRONTS KNOCKING DOWN TEMPS A FEW DEGREES FROM TIME TO TIME, READINGS SHOULD CONTINUE TO BE FAIRLY MILD. MADE ONLY MINOR TWEAKS TO MESH WITH SURROUNDING OFFICES A BIT MORE, BUT NO REALLY MAJOR CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 50 68 36 / 10 30 20 0 GCK 76 46 66 34 / 10 30 20 0 EHA 77 44 67 36 / 10 10 05 0 LBL 77 48 70 35 / 10 30 20 0 HYS 70 56 66 38 / 10 40 30 10 P28 68 58 73 41 / 10 40 40 05 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY 16Z-02Z ZONES 30,31,43>46, 63>66, 75>80, 85>88 && FN01/26
Hazardous weather outlook, Mar 28, 4:33 AM CST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 433 AM CST TUE MAR 28 2006 KSZ030-031-043>046-061>066-074>081-084>090-291100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 433 AM CST (333 AM MST) TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING EAST OF A LINE FROM MEADE TO DIGHTON. A VIGOROUS UPPER LEVEL TROUGH WILL APPROACH THE CENTRAL UNITED STATES LATE WEDNESDAY. STRONG SOUTH WINDS TUESDAY AFTERNOON AND WEDNESDAY WILL CARRY ABUNDANT LOW LEVEL MOISTURE NORTHWARD INTO THE CENTRAL PLAINS, AND A DRYLINE WILL BECOME ESTABLISHED IN SOUTHWESTERN KANSAS BY WEDNESDAY AFTERNOON. WITH THE APPROACH OF THE UPPER LEVEL TROUGH, SCATTERED THUNDERSTORMS LIKELY WILL DEVELOP ALONG THE DRYLINE. VERY STRONG MID LEVEL WINDS WILL PROVIDE SUFFICIENT SHEAR TO ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. 01
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.